Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 104, NWS Springfield, MO

June 12, 2007Barry County, Greene County, Stone County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 7:56 AM CDT for Barry County, Greene County, Stone County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 7:56 AM CDT (12:56 UTC)
Expired
Jun 12, 2007, 1:00 PM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Barry County, MO, Greene County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:23 AM CDTFLASH FLOOD1 W Fair Grove, MOWATER RESCUE IN PROGRESS AT FARM ROADS 34 AND 199. WOMAN CLINGING TO A TREE.
Jun 12, 8:35 AM CDTFLASH FLOOD2 W Fair Grove, MOA WATER RESCUE WAS IN PROGRESS WEST OF FAIR GROVE ON THE POMME DE TERRE RIVER...SOUTH OF CC HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 121258
FFWSGF
MOC009-077-209-121800-
/X.NEW.KSGF.FF.W.0104.070612T1256Z-070612T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 AM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 PM CDT.

* AT 754 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS PORTIONS 
  OF THE WARNED AREA. THE HEAVIEST RAINFALL HAS OCCURRED ACROSS
  SOUTHERN GREENE COUNTY...ESPECIALLY SOUTHERN PARTS OF SPRINGFIELD. 
  IN ADDITION...PORTIONS OF NORTHERN STONE AND NORTHEAST BARRY COUNTY
  HAVE RECEIVED A HALF INCH SINCE 7 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.

THIS IS AN EXTENSION OF THE FLASH FLOOD WARNING FOR GREENE COUNTY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3650 9408 3692 9406 3691 9364 3698 9361
      3699 9336 3711 9336 3711 9360 3741 9360
      3740 9309 3711 9309 3710 9334 3650 9334
      3650 9408

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:40 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 12, 6:40 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT TUE JUN 12 2007

...UPDATE TO AVIATION...

.DISCUSSION...

SHOWERS AND THUNDERSTORMS THAT FORMED IN AN AREA OF WEAK ISENTROPIC
LIFT ALONG A BOUNDARY LEFT FROM THE STORMS MONDAY ARE BEING
PERSISTENT THIS MORNING. HEAVY RAINFALL IS OCCURRING WITH RADAR
ESTIMATES OF 3-5 INCHES HAVING FALLEN SO FAR. OF SOME CONCERN IS
THAT 0-3KM MUCAPES OVERNIGHT REMAINED IN THE 1000-1500J/KG RANGE IN
THE AREA OF CURRENT CONVECTIVE DEVELOPMENT. THIS INSTABILITY IS
BEING AIDED BY A WEAK BUT PRESENT LLJ AROUND 15KTS AND WAA NOTED AT
925MB. WHILE THE LLJ WILL DISSIPATE IN THE NEXT FEW HOURS...THE WAA
SHOULD CONTINUE AS THE SUN COMES UP WITH CAPES INCREASING TO AROUND
2000J/KG. THIS COULD BE ENOUGH TO KEEP THE STORMS GOING INTO THE
LATE MORNING AND AFTERNOON WITH A POSSIBLE TRANSITION TO MARGINALLY
SEVERE THUNDERSTORMS ALONG THE MO/KS STATE LINE. THE GREATEST THREAT
WOULD BE WIND GUSTS TO 60MPH AND HAIL TO QUARTER SIZE. IN
ADDITION...HEAVY RAINFALL WILL REMAIN A THREAT ACROSS THOSE AREAS
THAT HAVE ALREADY RECEIVED FLOODING RAINS THE PAST 48 HOURS.

.PREV DISCUSSION.../246 AM CDT TUE JUN 12 2007/

ISOLATED AREA OF HEAVY RAINFALL WITH SOME ASSOCIATED LIGHTNING
CONTINUES TO DEVELOP ALONG ONE OF SEVERAL MESOSCALE BOUNDARIES
ACROSS THE OZARKS. WEAK ISENTROPIC LIFT AND AN ARM OF THE LOW LEVEL
JET LOOK LIKE THEY ARE AIDING IN SUSTAINING THIS CONVECTION. SHOULD
SEE THIS ACTIVITY CONTINUE TO AROUND DAWN WHEN THE LLJ WEAKENS AND
THE WEAK VORTICITY CENTER IN THE MID LEVELS SHIFT EAST OUT OF THE
REGION. WITH THIS SAID...MOST AREAS SHOULD REMAIN DRY TODAY...BUT
JUST ABOUT ANY PLACE IS PRONE TO SEEING A POP-UP SHOWER OR
THUNDERSTORM AS DAY TIME HEATING AND LEFT OVER BOUNDARIES IMPACT
THE MOIST AND UNSTABLE AIRMASS IN PLACE. AFTERNOON MUCAPE VALUES
ACROSS THE SOUTHWESTERN CWA ARE PROGGED TO BE AROUND 2000J/KG WHICH
SHOULD BE SUFFICIENT TO KEEP SHOWERS AND THUNDERSTORMS OVER THE AREA
THROUGH TONIGHT.

FORECAST CHALLENGE AFTER TODAY REMAINS THE POSSIBILITY OF ISOLATED
TO WIDELY SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY
EVENING. THEN PRECIP CHANCES THROUGH THE WEEK.

GFS/ECMWF/WRF-NAM HAVE ALL BEEN DOING A PRETTY GOOD JOB WITH THE
FORECAST TO THIS POINT. HIGHLY AMPLIFIED RIDGE FROM THE GREAT LAKES
INTO TEXAS WILL REMAIN IN GENERALLY THE SAME PLACE INTO FRIDAY AS
THE TROUGH OVER THE WEST DEEPENS AND LIFTS OVER THE RIDGE DURING THE
WEEKEND. BLOCKING UPPER LEVEL LOW OVER THE EAST COAST REMAINS IN
PLACE WHICH HELPS KEEP THE RIDGE IN ANCHORED OVER THE CENTER OF THE
COUNTRY. SEVERAL SUBTLE SHORT WAVES WILL LIKELY RIDE UP AND OVER THE
RIDGE DURING THE WEEK AS A CUT OFF LOW DEVELOPS OVER THE
SOUTHWEST....AS NOTED BY THE GFS. THIS WILL KEEP THE CHANCES OF
SHOWERS AND THUNDERSTORMS IN THE AREA...ESPECIALLY OVER EXTREME
WESTERN MISSOURI AND SOUTHEAST KANSAS. SADLY...THESE ARE THE AREAS
THAT RECEIVED RECORD RAINFALL OVER THE LAST 48 HOURS AND COULD DO
WITH A FEW DAYS OF DRY WEATHER. ANY RAIN THAT FALLS AT THIS POINT
WILL ONLY EXACERBATE THE CURRENT FLOODING.

HATCH

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAF PACKAGE...ON GOING SHOWERS WITH ISOLATED
THUNDERSTORMS WILL OCCUR AT THE KSGF SITE TO BEGIN THE TAF PERIOD.
IFR VISIBILITIES CAN BE EXPECTED IN THE SHOWER ACTIVITY...WITH LIFR
VISIBILITIES POSSIBLE. THE SHOWER ACTIVITY WILL SLOWLY MOVE THROUGH
THE KSGF SITE THROUGH A MAJORITY OF THE MORNING. THE KJLN TAF SITE
WILL BEGIN THE TAF PERIOD WITH VFR CONDITIONS. SHOWERS AND ISOLATED
SHOWERS WILL CONTINUE TO FORM AND MOVE THROUGH SOUTHEAST KANSAS
TOWARDS THE KJLN TAF SITE. HAVE INCLUDED A TEMPO GROUP FOR TS FOR
THE MID MORNING THROUGH NOON. THIS AFTERNOON THERE IS THE
POSSIBILITY THAT SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN
DEVELOPING.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 12, 6:02 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT TUE JUN 12 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
602 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAVY RAINFALL...
  ISOLATED DOWN BURST WIND GUST TO 60 MPH AND
  HAIL UP TO THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

  EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI WEST OF HIGHWAY 65
  THIS AFTERNOON.

  DISCUSSION:

  A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION.
  SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
  ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. WIDESPREAD
  SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE COMBINATION OF A
  VERY UNSTABLE AND MOIST ATMOSPHERE AND NUMEROUS BOUNDARIES LEFT
  OVER FROM ONGOING CONVECTION THIS MORNING...MAY PRODUCE AN
  ISOLATED STRONG TO SEVERE STORM THIS AFTERNOON. THE MAIN THREATS
  WITH ANY STORMS THAT DO DEVELOP WILL BE HEAVY RAINFALL...DOWN
  BURST WINDS TO 60 MPH AND UP TO QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH
  SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE
  END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS
  ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN
  NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
  GUSTY DOWN BURST WINDS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
  SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO
  LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Local storm report, Jun 12, 3:18 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      1 S SPRINGFIELD         37.18N 93.29W
06/11/2007                   GREENE             MO   LAW ENFORCEMENT

            THE INTERSECTION OF COUNTY ROADS 123 AND 146 ALONG
            WILSONS GREEK WERE FLOODED AND IMPASSABLE.

&&

HATCH
Local storm report, Jun 12, 3:33 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     FLASH FLOOD      2 E MILFORD             37.58N 94.12W
06/12/2007                   BARTON             MO   LAW ENFORCEMENT

            C HIGHWAY WAS WATER COVERED AND IMPASSABLE.

&&

HATCH
Local storm report, Jun 12, 6:14 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     FLASH FLOOD      3 S PLEASANT HOPE       37.42N 93.27W
06/12/2007                   GREENE             MO   LAW ENFORCEMENT

            NUMEROUS ROADS ARE WATER COVERED AND IMPASSABLE ACROSS
            THE COUNTY. ROADS CLOSED INCLUDE...HIGHWAY H NEAR
            PLEASANT HOPE...150TH STREET ALONG LINN CREEK...455TH
            STREET WEST OF THE SILO RIDGE GOLF COURSE AND 559TH
            STREET BETWEEN NORTH AND SOUTH HIGHWAY 13.

&&

HATCH
Local storm report, Jun 12, 7:08 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLASH FLOOD      5 NE SPRINGFIELD        37.25N 93.22W
06/12/2007                   GREENE             MO   PUBLIC

            NUMEROUS CREEKS AND SMALL STREAMS WERE RUNNING OUT OF
            THEIR BANKS NEAR FELLOWS LAKE.

&&

HATCH
Local storm report, Jun 12, 7:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      FORDLAND                37.16N 92.94W
06/12/2007                   WEBSTER            MO   EMERGENCY MNGR

            NUMEROUS ROADS ARE IMPASSABLE DUE TO HIGH WATER ACROSS
            THE COUNTY. ROADS CLOSED INCLUDE...A HIGHWAY BETWEEN
            HIGHWAY 60 AND COUNTY ROAD FF...WISEMAN ROAD WASHED OUT
            BETWEEN BRIDGE AND OLD WIRE ROAD...NEW HOPE
            ROAD...GREENWOOD ROAD...NORMANDY ROAD AND KINGFISHER
            ROAD.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:11 AM CDTFlash Flood WarningSGFDade6 hr
Jun 12, 1:45 AM CDTFlash Flood WarningSGFBarton5 hr
Jun 12, 1:59 AM CDTFlash Flood WarningSGFGreene, Polk6 hr
Jun 12, 5:30 AM CDTFlash Flood WarningSGFWebster7 hr
Jun 12, 6:34 AM CDTFlash Flood WarningSGFBarton, Christian, Dade, Douglas, Jasper, Lawrence6 hr
Jun 12, 10:10 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Jun 12, 12:57 PM CDTFlash Flood WarningSGFBarry, Barton, Christian, Douglas, Jasper, Lawrence and 2 more3 hr
Jun 12, 3:29 PM CDTFlash Flood WarningSGFBarton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.